|Will PEP affect my fat distribution?
Aug 28, 2013
I heard that one of the side effects for atripla or viraday treatment is abnormal fat distribution in arms, chest and face.. Is this a concern for PEP too ? Or only for long term treatment ? And if yes , is it reversible if tested negatve later and the medication is stopped for good ?
| Response from Dr. Henry
Although I have heard scattered anecdotal reports of some fat distribution issues during use of ART for PEP, data from studies and my own experience has not noted, with the drugs now used for PEP, a clear increased risk for clinically significant fat distribution problems. Data remains mostly short term and still with limited numbers so careful review of ongoing studies/experience is important to see if more of a signal for a fat problem is observed. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hairy Tongue Could I Have Acute HIV Infection
- Is Thrush An Early Sign Of HIV?
- Is Tingling In Feet A Symptom Of Acute HIV Infection?
- Runny Nose Worried It Could Be Ars
- Blisters After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Pain In Penis After Touching Dried Semen What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.